Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 8, 2014, 2:49 AM CDT for 6 counties in Texas. It took effect at Apr 8, 2014, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2014, 2:49 AM CDT (07:49 UTC)
- In effect from
- Apr 8, 2014, 12:00 PM CDT
- Expired
- Apr 8, 2014, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS84 KBRO 080749 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 249 AM CDT TUE APR 8 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY.. .A REINFORCING SHOT OF GUSTY AND DRY NORTHWESTERLY WINDS IS EXPECTED TO ARRIVE EARLY IN THE DAY ON TUESDAY. AS TEMPERATURES INCREASE RELATIVE HUMIDITY VALUES ARE EXPECTED TO COUPLE WITH GUSTY NORTHWEST WINDS AND EXCEED CRITICAL FIRE DANGER LEVELS DURING THE LATE MORNING AND AFTERNOON. TXZ248-249-080900- /O.CAN.KBRO.FW.A.0002.140408T1600Z-140408T2300Z/ ZAPATA-JIM HOGG- 249 AM CDT TUE APR 8 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248 AND 249... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. ENHANCED FIRE DANGER CONDITIONS ARE FORECAST FOR TUESDAY. SEE THE LATEST RANGELAND FIRE DISCUSSION FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE REGARDING THIS SITUATION. $$ TXZ250>255-082300- /O.UPG.KBRO.FW.A.0002.140408T1600Z-140408T2300Z/ /O.NEW.KBRO.FW.W.0001.140408T1700Z-140408T2300Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- 249 AM CDT TUE APR 8 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 250...251...252...253...254 AND 255... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY AFTERNOON. * WIND...20 FOOT WIND SPEEDS 15 TO 25 MPH. * HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO 15 PERCENT OR LOWER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ JGG
1 follow-up statement
877 WWUS84 KBRO 082313 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 613 PM CDT TUE APR 8 2014 ...CONDITIONS BECOMING LESS FAVORABLE FOR WILDFIRES... .DIMINISHING WINDS AND INCREASING RELATIVE HUMIDITY PERCENTAGES ARE NOW OCCURRING WITHIN DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. TXZ250>255-090015- /O.EXP.KBRO.FW.W.0001.000000T0000Z-140408T2300Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- 613 PM CDT TUE APR 8 2014 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 250...251...252...253...254 AND 255... THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM CDT THIS EVENING...AS CONDITIONS ARE BECOMING LESS FAVORABLE FOR WILDFIRE ACTIVITY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:33 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 8, 12:33 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1233 AM CDT TUE APR 8 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...WIND SPEEDS ARE DECREASING AHEAD OF AND ADVANCING
FRONT/SURGE OF NORTHWESTERLY WIND. WITH SOME RESIDUAL LOW LEVEL
MOISTURE IN PLACE SOME POTENTIAL FOR MVFR FOG IN THE COASTAL
COUNTIES BY DAYBREAK. PREVAILING CONDITIONS HOWEVER SHOULD BE MVFR
WITH NORTH TO NORTHWESTERLY WINDS INCREASING BY 14 TO 16Z. WIND
SPEEDS 14 TO 18 KNOTS WITH HIGHER GUSTS ANTICIPATED THROUGH MOST
OF THE DAY TUESDAY. WINDS WILL DECREASE QUICKLY AFTER SUNSET WITH
PREVAILING VFR AMID VERY DRY LOW LEVELS DURING THE EVENING. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 745 PM CDT MON APR 7 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...A BIT OF A TRICKY AVIATAION FORECAST EXPECTED THIS
EVENING AND TONIGHT DUE TO UNCERTAINTIES IN THE CLOUD CONDITIONS.
VSBL SATL IMAGERY EARLIER THIS AFTERNOON INDICATED A NICE MARINE
SC DECK RUNNING UP TO PADRE ISLAND WITH GENERALLY CLEAR SKIES
PREVAILING INLAND. OVER THE LAST FEW HOURS SOME HIGH BASED SC
DECKS HAVE FORMED UP OVER THE INLAND AREAS WHILE THE MARINE DECKS
HAVE DISSIPATED SOMEWHAT. AT THE SURFACE A NORTH TO NORTHEAST WIND
WILL PREVAIL EARLY ON IN THE TAF PERIOD. THE WINDS WILL THEN SHIFT
AROUND TO A MORE NORTHWESTERLY DIRECTION LATER TONIGHT THROUGH
TUESDAY MORNING AS A DRIER SURFACE HIGH PRESSURE AREA BUILDS IN
FROM THE NORTHWEST. THE GFS GUIDANCE MAINTAINS VFR CONDITIONS
THROUGHOUT THE EVENING WHILE THE NAM BRINGS IN IFR/LIFR CEILINGS
THROUGH 12Z TOMORROW. WILL GO WITH THE MORE OPTIMISTIC GFS
GUIDANCE AS THE 00Z BRO SOUNDING SHOWS VERY DRY CONDITIONS IN
PLACE THROUGHOUT MUCH OF THE ATMS OVER DEEP SOUTH TX. BELIEVE THAT
THE LOW CEILINGS INDICATED BY THE NAM GUIDANCE ARE OVERDONE
CONSIDERING THE DRYNESS OF THE ATMS.
PREV DISCUSSION... /ISSUED 206 PM CDT MON APR 7 2014/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...500MB TROUGH ACROSS
WEST TEXAS AND NORTHERN MEXICO THIS AFTERNOON WILL MOVE EASTWARD
TONIGHT INTO TUESDAY WHICH WILL PROVIDE SUBSIDENCE ACROSS THE RIO
GRANDE VALLEY TUESDAY. SURFACE HIGH PRESSURE WILL BUILD INTO THE
AREA LATE TONIGHT INTO TUESDAY REINFORCING THE DRIER AIR ACROSS THE
CWA. THE DRY AIR ACROSS THE RIO GRANDE VALLEY AND CLEAR SKIES
TONIGHT AND TUES NIGHT WILL ALLOW RADIATIONAL COOLING. EXPECT FAIRLY
COOL NIGHTS AS A RESULT. WILL GO WITH A BLEND OF MET/MAV MOS
GUIDANCE TONIGHT THROUGH TUES NIGHT BUT WOULD NOT BE SURPRISED TO
SEE LOWS TONIGHT AND TUES NIGHT CLOSER TO NAM FORECAST TEMPS.
LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/...THE FORECAST PERIOD
BEGINS WITH A RATHER BENIGN WEATHER PATTERN ACROSS DEEP SOUTH TEXAS
AS HIGH PRESSURE AT THE SURFACE AND ALOFT PREVAILS. DRY AIR IN THE
MID LEVELS WILL MIX DOWN TO THE SURFACE THROUGH LATE WEEK RESULTING
IN VERY LOW RELATIVE HUMIDITY VALUES ESPECIALLY ON WEDNESDAY.
RELATIVITY HUMIDITY VALUES ON WEDNESDAY WILL RANGE FROM THE UPPER
TEENS ACROSS THE WEST TO TO THE 30S AND 40S ALONG THE COAST...WHICH
WILL AGAIN RAISE FIRE WEATHER CONCERNS. HOWEVER...LIGHT SOUTHEAST
WINDS MAY NOT BE ENOUGH TO WARRANT ANY ASSOCIATED PRODUCTS. LOW
LEVEL MOISTURE GRADUALLY INCREASES BY THURSDAY AS ONSHORE FLOW
BECOMES BETTER ESTABLISHED. FIRE WEATHER CONCERNS ARE NOT EXPECTED
ON THURSDAY AS RELATIVE HUMIDITY VALUES SHOULD BE ABOVE CRITICAL
VALUES. ABUNDANT SUNSHINE WILL ALLOW FOR DRY AND WARM TO VERY WARM
CONDITIONS TO PREVAIL ACROSS THE LOWER RIO GRANDE VALLEY AND DEEP
SOUTH TEXAS THROUGH SATURDAY. HIGH TEMPERATURES WILL GENERALLY BE IN
THE 80S...WITH POSSIBLE LOW 90S ACROSS THE WEST BY LATE WEEK. LOW
TEMPERATURES WEDNESDAY NIGHT WILL BE IN THE UPPER 50S TO LOWER 60S.
OVERNIGHT LOW TEMPERATURES WILL GRADUALLY WARM THROUGH THE WEEK AS
MOISTURE INCREASES DUE TO THE SOUTHEAST FLOW. A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ENTER THE FORECAST ON SUNDAY AS
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.5 INCHES BY SUNDAY.
THE NEXT COLD FRONT APPROACHES THE AREA LATE SUNDAY INTO MONDAY.
MARINE...TONIGHT THROUGH TUESDAY NIGHT...SEAS WERE NEAR 5 FEET
WITH NORTHEAST WINDS NEAR 14 KNOTS AT BUOY020 THIS AFTERNOON.
LIGHT TO MODERATE NORTH WINDS WILL PREVAIL ACROSS THE COASTAL
WATERS TONIGHT BEFORE THE PRESSURE GRADIENT INCREASES ACROSS THE
WESTERN GULF OF MEXICO TUESDAY AS HIGH PRESSURE BUILDS ACROSS WEST
TX TONIGHT INTO TUESDAY. MODERATE TO STRONG NORTHWEST WINDS WILL
PREVAIL ACROSS THE WESTERN GULF TUESDAY AS A RESULT. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE WATERS TUESDAY
THROUGH TUES NIGHT.
WEDNESDAY THROUGH FRIDAY NIGHT...HIGH PRESSURE SETTLES ACROSS THE
NORTHWESTERN GULF ON WEDNESDAY. THIS WILL RESULT IN GENERALLY LIGHT
EAST TO SOUTHEAST WINDS AND LOW SEAS ACROSS THE LOWER TEXAS GULF
WATERS. LOWER PRESSURE DEVELOPS OVER NORTH TEXAS WEDNESDAY NIGHT
INTO THURSDAY WHICH WILL INTERACT WITH HIGH PRESSURE OVER THE GULF.
THIS WILL RESULT IN MODERATE TO OCCASIONALLY STRONG SOUTHEAST
THROUGH THE FORECAST PERIOD. PERIODS OF EXERCISE CAUTION TO LOW END
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT FOR PORTIONS OF THE MARINE AREA. WAVE HEIGHTS WILL INCREASE TO
4 TO 6 FEET BY LATE THURSDAY IN RESPONSE TO THE PERSIST SOUTHWEST
WINDS. DRY CONDITIONS WILL PREVAIL ACROSS THE LOWER TEXAS COASTAL
WATERS THROUGH FRIDAY NIGHT.
FIRE WEATHER...SURFACE HIGH PRESSURE WILL BUILD INTO WEST TEXAS
TONIGHT INTO TUESDAY REINFORCING THE DRY AIR ACROSS THE CWA TUESDAY.
THIS WILL PROVIDE LOW RELATIVE HUMIDITY VALUES ACROSS THE CWA EXCEPT
ACROSS THE COASTAL SECTIONS TUES AFTERNOON. IN ADDITION...20FT WINDS
WILL INCREASE THE EASTERN HALF OF THE CWA PROVIDING AN ELEVATED FIRE
DANGER ACROSS MOST OF THE RIO GRANDE VALLEY TOMORROW. WILL CONTINUE
FIRE WEATHER WATCH FOR DEEP SOUTH TX EXCEPT FOR COASTAL SECTIONS OF
CAMERON AND WILLACY COUNTIES FROM TUES MORNING THROUGH TUES
AFTERNOON.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
AFTERNOON FOR TXZ248>255.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/54Hazardous weather outlook, Apr 7, 3:50 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 PM CDT MON APR 7 2014 TXZ248>257-081100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 350 PM CDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL BUT THE IMMEDIATE COASTAL AREAS OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS TUESDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY. AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED TUESDAY AND AGAIN THURSDAY THROUGH THE REMAINDER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-081100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 350 PM CDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY...AND AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JGG/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:09 AM CDT | Small Craft Advisory | BRO | 13 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.